MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was to be used for a ureteroscopy (urs) procedure, to be performed in the ureter, on (b)(6) 2019.According to the complainant, during preparation, the stent broke in half along the shaft.The procedure was completed with another polaris ultra stent.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Block h10: investigation analysis: a polaris ultra stent was returned for analysis.A visual evaluation of the returned device found that the stent middle section was broken.The detachment was located in a sideport hole.The suture string was returned properly cut.No other anomalies were noted.Based on the product analysis, the failure found (stent broken) is an issue that could have been generated by the user or due to the interaction of the device with the suture string or other devices used in the same procedure.Therefore, 'adverse event related to procedure' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8274690
Report Number3005099803-2019-00269
Device Sequence Number19236622
Product Code FAD
UDI-Device Identifier08714729124566
UDI-Public08714729124566
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberM0061921430
Device Catalogue Number192-143
Device Lot Number0022381127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR